MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14MM TI CANN RETRO/ANTEGRADE FEMORAL NAIL-EX/420MM-STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14MM TI CANN RETRO/ANTEGRADE FEMORAL NAIL-EX/420MM-STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.013.864S
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history lot: manufacturing location: (b)(4).Manufacturing date: 25-feb-2011.Expiration date: 31-jan-2020.Part number: 04.013.864s, 14mm ti cann retro/antegrade femoral nail-ex/420mm ¿ sterile; lot number: 6599813 (sterile).Component part(s) reviewed: part number: 21014, tialnbri16.00; lot number: 6204495.Product traveler met all inspection acceptance criteria.Product certification supplied by dynamet dated 31-jul-2009 was reviewed and determined to be conforming.Raw material receiving/putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent removal of hardware due to nonunion.The patient had malunion distal femur with modified expert retrograde anterograde femoral nail (ex rafn).The patient was implanted with the following devices; one (1) ex rafn nail, two (2) unknown 6.0mm screw, one (1) unknown 5.0mm screw, one (1) unknown spiral blade, one (1) unknown end cap on (b)(6) 2018.The ex rafn was modified by the surgeon from the previous procedure by drilling 5.0mm hole into the shaft of nail for a 5.0mm screw for a bone transport procedure.The reamer irrigation aspirator (ria) was used to harvest bone graft.It was revised to a 4.5mm variable angle locking compression plate (va lcp) condylar plate with articulating tension device and 3.5/4.5mm lcp metaphyseal plate.It was unknown if there was a surgical delay.Procedure was successfully completed.Patient outcome is unknown.This report is for one (1) 14mm ti cann retro/antegrade femoral nail-ex/420mm-sterile.This is report 1 of 6 for (b)(4).

Brand Name
14MM TI CANN RETRO/ANTEGRADE FEMORAL NAIL-EX/420MM-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8934649
Report Number2939274-2019-60110
Device Sequence Number617788
Product Code HSB
UDI-Device Identifier10886982088581
UDI-Public(01)10886982088581
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033618
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number04.013.864S
Device Catalogue Number04.013.864S
Device Lot Number6599813
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2019
Initial Report FDA Received Date08/27/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR